MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) VISULAS COMBI; LASER, OPHTHALMIC

CARL ZEISS MEDITEC AG (JENA) VISULAS COMBI; LASER, OPHTHALMIC
Catalog Number 000000-2730-493
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following a laser treatment with the visulas combi on a patient in canada, the patient apparently had a seizure and the clinic called a code blue.The patient has been released; however, no additional information has been provided.Note: in the context of a hospital in canada, "code blue" refers to a medical emergency situation where a patient is experiencing cardiac arrest or respiratory failure and requires immediate resuscitation.This term is part of a standardized set of emergency codes used in hospitals to quickly communicate specific types of emergencies to staff.
 
Additional Manufacturer Narrative
The most possible root cause cannot be determined based on the available information.Further investigation is required.
 
Additional Manufacturer Narrative
Description of changes: field b4: added "date of this report" 02/20/2026.Field g3: updated "date received by manufacturer" to "02/12/2026".Field g6: checked "30 days", updated to "follow-up, # 1".Field h2: checked "device evaluation" and "additional information".Field h3: updated "device evaluated by manufacturer?" to "yes".Field h6: added "type of investigation" code 10, added "investigation findings" code 213, added " investigation conclusion" code 50.Field h11: added description of changes.It turned out that in this case atherosclerosis, a pre-existing condition of the patient, was the cause for the loss of consciousness and the seizure.There is no information that reasonably suggests that there was a malfunction of the zeiss device that could have contributed to the reported event.Arteriosclerosis is in no way related to the treatment with the visulas.

Brand Name
VISULAS COMBI
Common Device Name
LASER, OPHTHALMIC
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
goeschwitzer-strasse 51-52
jena, thueringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
goeschwitzer-strasse 51-52
jena, thueringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key23560960
Report Number9615030-2025-00021
Device Sequence Number15981121
Product Code HQF
UDI-Device Identifier04049471091496
UDI-Public(01)04049471091496(11)250301
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K233911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number000000-2730-493
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown